Alert archive / Utah / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 20, 2006, 5:31 PM MDT for Garfield County, Wayne County, Utah. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2006, 5:31 PM MDT (23:31 UTC)
- Expired
- Jul 20, 2006, 7:30 PM MDT
- In force
- 119 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Garfield County, UT, Wayne County, UT
The radar
The Cedar City radar (KICX), 164 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.5 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 202333
FFWSLC
UTC017-055-210130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
531 PM MDT THU JUL 20 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL GARFIELD COUNTY IN UTAH...
SOUTH CENTRAL WAYNE COUNTY IN UTAH...
* UNTIL 730 PM MDT.
* AT 524 PM MDT...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM
OVER THE CAPITOL REEF NATIONAL PARK AREA. THIS INCLUDES SLOT
CANYONS AND DRY WASHES IN THE PARK AND AREAS TO THE EAST INCLUDING
SANDY CREEK AND CRESCENT CREEK.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTIES.
FLOODING FROM THIS THUNDERSTORM WILL TAKE APPROXIMATELY TWO HOURS TO
TRAVEL NORTH NEAR THE TOWN OF CAINEVILLE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3791 11119 3790 11093 3813 11091 3830 11103
3808 11127
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:30 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 20, 3:30 PM MDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 330 PM MDT THU JUL 20 2006 .SYNOPSIS...THE RIDGE OF HIGH PRESSURE WILL MOVE WEST TO NORTHERN NEVADA BY FRIDAY. THIS WILL PROVIDE A DRIER NORTHERLY FLOW OVER ALL BUT SOUTHERN PORTIONS FOR BOTH FRIDAY AND SATURDAY. THE AIRMASS OVER SOUTHERN PORTIONS REMAIN RATHER MOIST THROUGH THE WEEKEND. THE RIDGE WILL SLOWLY MOVE BACK OVER UTAH BY EARLY NEXT WEEK ALLOWING MOISTURE TO RETURN. && .DISCUSSION...SATELLITE INDICATING THAT DESPITE RATHER HIGH SURFACE DEWPOINT STILL IN PLACE OVER NORTHERN UTAH IT HAS BEEN HARD TO GET CONVECTION TO FIRE UP. APPARENTLY SHORT WAVE THAT WENT BY TO THE NORTH THIS MORNING IN COMBINATION WITH SOME SUBSIDENCE DEVELOPING TO THE EAST OF THE BUILDING RIDGE TO THE WEST OVER NEVADA HAS PUT AT LEAST A WEAK CAP OVER NORTHERN UTAH. SOME BUILDUPS THAT OCCURRED IN THE EARLY AFTERNOON HAVE SINCE FALLEN APART. THEREFORE HAVE SHAVED POPS IN THE NORTH FOR THIS EVENING AS WELL AS OVERNIGHT. THE NORTH WILL REMAIN DRY THROUGH SUNDAY WITH THE EXCEPTION OF SOME MOISTURE SEEPING NORTHWARD ALONG THE NEVADA BORDER SUNDAY EVENING. THE DRIER AIRMASS WILL ALLOW TEMPERATURES TO DROP SEVERAL DEGREES COOLER TONIGHT ACROSS THE NORTH AND JUST A COUPLE OF DEGREES IN THE CENTRAL AREAS DEPENDING ON AMOUNT OVER CLOUD COVER. DUE TO COOLER OVERNIGHT TEMPERATURES TONIGHT HAVE BACKED OFF JUST A TAD FOR MAXIMUM TEMPERATURES FRIDAY FROM ABOUT SLC NORTHWARD. TEMPERATURES WILL ONCE AGAIN HIT THE TRIPLE DIGITS ACROSS MUCH OF THE REGION SATURDAY AND SUNDAY AS THE RIDGE BUILDS OVERHEAD. HIGH PRECIPITATION RATES OCCURRING WITH THE THUNDERSTORMS OVER SOUTHERN UTAH THIS AFTERNOON BUT SO FAR ENOUGH MOVEMENT IN ADDITION TO THEM NOT BEING IN FLASH FLOOD PRONE AREAS TO CAUSE ANY PROBLEMS. THESE STORMS WILL CONTINUE INTO THIS EVENING BUT THEY SHOULD DIE OFF QUICKLY AFTER SUNSET DUE TO LACK OF ANY APPARENT FORCING MECHANISM. MOISTURE NOT ADVERTISED TO BE REMOVED COMPLETELY ACROSS THE SOUTH THROUGH THE WEEKEND SO WILL KEEP MENTION OF SCATTERED THUNDERSTORMS. THE SOUTHEAST MAY SEE ITS DRIEST DAY ON SATURDAY AS THE NORTHEAST FLOW BECOMES A LITTLE STRONGER. HAVE LOWERED THE FLASH FLOOD POTENTIAL OVER SOUTHERN UTAH FOR THE NEXT COUPLE OF DAYS TO MODERATE AND LOW IN THE SOUTHEAST SATURDAY DUE TO A LITTLE MORE FLOW AND SLIGHTLY DRIER AIRMASS SETTING IN. HOT EARLY NEXT WEEK BUT AS THE RIDGE WANDERS BACK ACROSS UTAH MOISTURE WILL RETURN. EC A LITTLE FLATTER WITH RIDGE THAN GFS BY MIDWEEK. WILL USE A MIX OF MODELS FOR THE EXTENDED. && .AVIATION...A DRIER AIRMASS WILL BECOME ESTABLISHED OVER THE AREA THROUGH THIS WEEKEND. THE ONLY CONCERNS WILL BE THE HOT TEMPERATURES EACH AFTERNOON WHICH WILL HAVE A DIRECT IMPACT ON THE DENSITY ALTITUDE. && .FIRE WEATHER...MOISTURE IN PLACE ACROSS CENTRAL AND SOUTHERN UTAH WILL CONTINUE TO RESULT IN SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. WETTING RAINS ARE EXPECTED WITH THESE STORMS...ALONG WITH GUSTY ERRATIC WINDS. OTHERWISE HIGH PRESSURE WILL BRING A DRYING AND WARMING TREND TO THE DISTRICT FRIDAY THROUGH THE WEEKEND. THE MOST PRONOUNCED DRYING IS EXPECTED ACROSS NORTHERN AND CENTRAL UTAH. NEAR RECORD HIGH TEMPERATURES ARE EXPECTED ACROSS NORTHERN AND CENTRAL UTAH...WITH TEMPERATURES REMAINING CLOSER TO NORMAL IN SOUTHERN UTAH. MOISTURE IS EXPECTED TO REMAIN IN PLACE ACROSS FAR SOUTHERN UTAH...WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS EXPECTED. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE WY...NONE. && PUBLIC AND AVIATION...STRUTHWOLF FIRE WEATHER...SEAMAN
Hazardous weather outlook, Jul 20, 4:40 AM MDT, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 440 AM MDT THU JUL 20 2006 UTZ001>021-WYZ021-211200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 440 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY ACROSS NORTHWEST UTAH WITH NUMEROUS THUNDERSTORMS DEVELOPING ACROSS THE REST OF THE REGION. THUNDERSTORMS ACROSS THE REGION WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND GUSTY WINDS. THE THREAT FOR HEAVIEST RAIN WILL EXIST FROM THE CASTLE COUNTRY AND WASATCH PLATEAU SOUTH ACROSS MOST OF CENTRAL AND SOUTHERN UTAH WHERE A BOUNDARY WILL INTERACT WITH MOISTURE IN PLACE. THE FLASH FLOOD POTENTIAL IS HIGH TODAY. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS WILL OCCUR ON FRIDAY...MAINLY ACROSS SOUTHERN UTAH. THESE STORMS WILL HAVE LOCALLY HEAVY RAINFALL IN PARTS OF SOUTHERN UTAH. ISOLATED THUNDERSTORMS WILL PERSIST ACROSS SOUTHERN AND FAR EASTERN UTAH FROM OVER THE WEEKEND. A FEW STORMS MAY DEVELOP LATE SUNDAY ALONG THE NEVADA BORDER WITH WESTERN UTAH. MOISTURE AND ASSOCIATED THUNDERSTORMS WILL INCREASE OVER CENTRAL AND NORTHERN UTAH EARLY NEXT WEEK. VERY HOT TEMPERATURES WILL RETURN TO THE THE AREA WITH AFTERNOON READINGS AT OR JUST ABOVE THE CENTURY MARK IN THE NORTHERN VALLEYS AND NEAR 110 IN DIXIE AND SOUTHEAST UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:35 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 40 min |
| Jul 20, 4:57 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.